Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|Nanali - Sun Aug 23, 2009 10:07 am|
I am 2 days late for my period which has been very punctual and predictable for the last year. My cycle length is 35 days and lmp was 17 July 2009.
I am not on any bc and we have been trying to conceive for about 3 months now.
I have done a hpt last night, and it came up neg. Did another this morning (same brand), using first morning urine and I could swear I saw a very faint line, but hubby thinks it's all in my head.
About 4 days ago I got tingely shooting sensations in my breasts shooting from the outside inward into my nipples. That only lasted for the one day, and my breasts are not different or tender at all since then.
I have a lot of clear discharge that started this morning, and I also have very mild crampy sensations below my belly, mild head aches off and on.
I am going to call my dr and get a blood test done as I have a history with miscarriages linked to low progesterone.
Also I used an antibiotic named trichazole, for bv starting on 5 Aug 2009. I had to take it 3 times a day and it made me so sick that I couldn't finish it. Only used it until evening of 7th of August.
Is it possible that me not finishing the antibiotics could've delayed my period? My BV symptoms are gone, but I know that it is possible for it to return if you don't finish the course of antibiotics. Could the infection have spread into my uterus? I am a little worried about this.
Thank you for answering!!
|Debbie Miller, RN - Wed Sep 02, 2009 12:30 pm|
Most home pregnancy urine tests claim to be "greater than 99 percent accurate" and imply that you can use them as early as the day you miss your period, but a study published in 2004 in the American Journal of Obstetrics and Gynecology indicates this is misleading and while some may be able to detect the hormone in your urine at that point, most aren't sensitive enough to guarantee you an accurate result. More likely, a few days following your period is more realistic.
For this reason we recommend you repeat the home pregnancy test a week later. The blood test can pick up the hCG hormones with greater accuracy so this is a good option as well. There is no way at this point to predict if you might miscarry but with your history, seeing your doctor for possible progesterone supplementation is a good idea.
The "soft signs" of pregnancy such as cramping, tender breasts, and discharge changes are not so reliable this soon since other hormonal fluctuation can cause these symptoms as well.
Medications such as antibiotics can affect your period but there's no way to actually know if that is related. It is important to be sure the BV is under control so when you see your doctor, let her know about that in case another course of antibiotics is needed. We do know that infection is not good for you or your baby but only the doctor could determine if that is the case.
|Nanali - Tue Sep 08, 2009 2:46 am|
Thank you for your reply!!!
I didn't end up being pregnant, but still went to my ob/gyn. He is satisfied that the bv did indeed clear up.
You answered my question very thoroughly and I am very grateful, as I understand the working of hpg's much better now.
Thank you again for your time.
|Debbie Miller, RN - Tue Sep 08, 2009 6:42 pm|
You are welcome!
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.